Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 310, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Dec 4, 2012, 2:17 PM CST for Jackson Parish, Louisiana. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 4, 2012, 2:17 PM CST (20:17 UTC)
- Expired
- Dec 4, 2012, 2:45 PM CST
- In force
- 28 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County Jackson Parish, LA
The radar
The Shreveport radar (KSHV), 117 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 4, 2:20 PM CST | TSTM WND DMG | 9 Nw Chatham, LA | TREE DOWN ON MT ZION ROAD NEAR MT ZION CHURCH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.3 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 879 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
786 WUUS54 KSHV 042017 SVRSHV LAC049-042045- /O.NEW.KSHV.SV.W.0310.121204T2017Z-121204T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 217 PM CST TUE DEC 4 2012 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL JACKSON PARISH IN NORTH CENTRAL LOUISIANA... THIS INCLUDES THE CITY OF JONESBORO... * UNTIL 245 PM CST * AT 212 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED JUST NORTH OF JONESBORO...AND MOVING EAST NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED PARISH. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3249 9254 3224 9242 3220 9275 3234 9276 TIME...MOT...LOC 2016Z 249DEG 16KT 3231 9269 $$ 20
1 follow-up statement
661 WWUS54 KSHV 042031 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 231 PM CST TUE DEC 4 2012 LAC049-042045- /O.CON.KSHV.SV.W.0310.000000T0000Z-121204T2045Z/ JACKSON LA- 231 PM CST TUE DEC 4 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CST FOR JACKSON PARISH... AT 229 PM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHEAST OF JONESBORO...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED PARISH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3247 9254 3224 9242 3226 9266 3237 9270 TIME...MOT...LOC 2031Z 249DEG 16KT 3233 9262 $$ 20
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 4, 1:07 PM CST, 1 hour 10 minutes earlier.
Area forecast discussion, Dec 4, 1:07 PM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 107 PM CST TUE DEC 4 2012 .DISCUSSION... WILL DO A QUICK UPDATE OF THE FORECAST TO RAISE MAX TEMPERATURES FOR TODAY A CATEGORY OVER SOUTH ARKANSAS AND NORTHWEST LOUISIANA. TEMPS HAVE WARMED ABOVE THE PREVIOUSLY FORECASTED HIGHS. ALSO TOOK THE OPPORTUNITY TO MODIFY POPS...AND EXPECTED AREAS SHOWERS AND THUNDERSTORMS FOR THIS AFTERNOON IN THE GRIDS TO REFLECT THE CURRENT TRENDS ON THE WEATHER FOR THIS AFTERNOON. LOWERED POPS A TAD FOR THIS AFTERNOON OVER NORTHEAST TEXAS...AND FAR NORTHWEST LOUISIANA...BUT KEPT THE POPS HIGH OVER NORTH CENTRAL LOUISIANA. NO OTHER CHANGES ON THIS UPDATE. GRIDS AND ZONES WILL BE OUT MOMENTARILY. /03/ && .PRELIMINARY POINT TEMPS/POPS... SHV 53 67 46 68 54 / 30 0 0 0 0 MLU 54 66 47 70 56 / 60 20 0 0 0 DEQ 42 66 38 66 48 / 0 0 0 0 0 TXK 48 64 42 68 54 / 20 0 0 0 0 ELD 52 64 43 65 54 / 30 0 0 0 0 TYR 49 66 46 71 56 / 20 0 0 0 0 GGG 50 68 45 69 55 / 20 0 0 0 0 LFK 54 69 47 70 56 / 30 0 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 03
Hazardous weather outlook, Dec 4, 11:48 AM CST, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1148 AM CST TUE DEC 4 2012 ARZ060-061-070>073-LAZ001>006-010>014-017>022-TXZ097-108>112- 124>126-136>138-149>153-165>167-050600- HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER- WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE- JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL- LA SALLE-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION- SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY- ANGELINA-SAN AUGUSTINE-SABINE TX- 1148 AM CST TUE DEC 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ARKANSAS...NORTH CENTRAL AND NORTHWEST LOUISIANA...EAST AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON THROUGH TONIGHT ACROSS THE AREA AS AN UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT CONTINUE TO MOVE EASTWARD THROUGH THE REGION. BRIEF HEAVY RAINFALL...DEADLY LIGHTNING...HAIL AND GUSTY WINDS WILL BE POSSIBLE WITH STRONGER THUNDERSTORMS. WITH DEWPOINTS IN THE 60S AND AFTERNOON TEMPERATURES IN THE 70S...THERE WILL BE ENOUGH MOISTURE AND INSTABILITY FOR THUNDERSTORMS TO DEVELOP...SOME OF WHICH MAY BE STRONG TO SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE WITH ANOTHER STORM SYSTEM LATE DURING THE WEEK AND INTO THE WEEKEND. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS IS NOT ANTICIPATED AT THIS TIME. HOWEVER...IF THE SEVERE WEATHER THREAT BECOMES MORE WIDESPREAD THAN ANTICIPATED SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON. 20
In the hours before
Special weather statement, Dec 4, 12:31 PM CST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1231 PM CST TUE DEC 4 2012
LAZ021-022-041915-
CALDWELL-LA SALLE-
1231 PM CST TUE DEC 4 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 115 PM CST...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
LA SALLE AND CALDWELL...
AT 1230 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF MIDWAY...OR 24
MILES SOUTHWEST OF COLUMBIA...MOVING EAST AT 15 MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
20Special weather statement, Dec 4, 12:41 PM CST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1241 PM CST TUE DEC 4 2012
LAZ005-012-013-041930-
BIENVILLE-JACKSON-LINCOLN-
1241 PM CST TUE DEC 4 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 130 PM CST...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
LINCOLN AND JACKSON...
IN NORTHWEST LOUISIANA...
BIENVILLE...
INCLUDING THE FOLLOWING LOCATIONS...
ARCADIA...GRAMBLING AND RUSTON...
AT 1239 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 10 MILES SOUTH OF ARCADIA...OR 16
MILES SOUTHWEST OF GRAMBLING...MOVING NORTHEAST AT 15 MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
20Special weather statement, Dec 4, 1:25 PM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
125 PM CST TUE DEC 4 2012
LAZ004>006-042015-
CLAIBORNE-LINCOLN-UNION-
125 PM CST TUE DEC 4 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 215 PM CST...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
UNION AND LINCOLN...
IN NORTHWEST LOUISIANA...
CLAIBORNE...
INCLUDING THE FOLLOWING LOCATIONS...
BERNICE AND FARMERVILLE...
AT 121 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF BERNICE...OR 16
MILES SOUTH OF JUNCTION CITY...MOVING EAST AT 20 MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
20Special weather statement, Dec 4, 1:30 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
130 PM CST TUE DEC 4 2012
LAZ005-012>014-042015-
BIENVILLE-JACKSON-LINCOLN-OUACHITA-
130 PM CST TUE DEC 4 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 215 PM CST...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
OUACHITA...LINCOLN AND JACKSON...
IN NORTHWEST LOUISIANA...
BIENVILLE...
INCLUDING THE FOLLOWING LOCATIONS...
CADERVILLE...CALHOUN...CHATHAM...EROS...FOLKSVILLE...MINERAL
SPRINGS AND QUITMAN...
AT 126 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES SOUTH OF GRAMBLING...MOVING
EAST AT 25 MPH.
NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 4, 12:50 PM CST | Severe Thunderstorm Warning | SHV | Bienville, Jackson, Lincoln, Union | 40 min |
| Dec 4, 2:08 PM CST | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, Ouachita | 37 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.